Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 20, 2012, 4:16 PM EDT for Broward County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2012, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 20, 2012, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WWUS82 KMFL 202016
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT MON AUG 20 2012
FLZ067-071-202115-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
416 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 515 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING
NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2638 8046 2643 8048 2644 8029 2633 8029
2630 8034 2630 8040
TIME...MOT...LOC 2016Z 175DEG 3KT 2633 8037
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:57 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 20, 2:57 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT MON AUG 20 2012 ...DRIER WEATHER FOR THE REST OF THIS WEEK... ...WATCHING THE TROPICS FOR EARLY NEXT WEEK... .SHORT TERM... A TROUGH OF LOW PRESSURE WAS LOCATED OVER THE CENTRAL UNITED STATES THIS AFTERNOON...AS HIGH PRESSURE WAS LOCATED OVER THE BAHAMAS EXTENDING WESTWARD INTO SOUTH FLORIDA. THIS WAS KEEPING THE CWA IN A SOUTH TO SOUTHWEST STEERING FLOW THIS AFTERNOON. THE EAST AND WEST COAST SEA BREEZES WERE ALSO DEVELOPING ALONG BOTH COASTS EARLY THIS AFTERNOON. THE WEST COAST SEA BREEZE WILL CONTINUE TO DEVELOP AND PUSH EASTWARD ACROSS THE CWA THROUGH THE AFTERNOON HOURS...AS THE EAST COAST SEA BREEZE REMAINS OVER THE EASTERN AREAS OF THE CWA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE INTERIOR AREAS AND PUSH NORTHEAST INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. SO WILL CONTINUE THE SCATTERED POPS OVER LAKE OKEECHOBEE AND PALM BEACH COUNTY FOR THE AFTERNOON HOURS TAPERING DOWN TO ISOLATED POPS OVER THE SOUTHERN INTERIOR AND WEST COAST METRO AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END OVER MAINLAND SOUTH FLORIDA THIS EVENING AS THE HEATING OF THE DAY IS LOST. BUT THE LOCAL WATERS OF THE GULF AND ATLANTIC COULD STILL SEE ISOLATED SHOWER AND THUNDERSTORM ACTIVITY TONIGHT...DUE TO THE LAND BREEZES SETTING UP AND PUSHING INTO THE LOCAL WATERS. SO WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS GOING OVER THE GULF AND ATLANTIC WATERS FOR TONIGHT...WHILE REST OF THE CWA WILL REMAIN DRY. THE TROUGH WILL THEN MOVE SLOWLY EASTWARD INTO THE EASTERN UNITED STATES THROUGH FRIDAY...AS THE HIGH OVER THE BAHAMAS SLOWLY WEAKENS. AT THE SAME TIME...THE STRONG TROPICAL WAVE LOCATED OVER THE CENTRAL ATLANTIC WATERS WILL MOVE WEST NORTHWEST TOWARDS THE LEEWARD/WINDWARD ISLANDS. THIS WILL PUSH A SAHARAN AIR LAYER (DUST LAYER) AHEAD OF THE TROPICAL WAVE WEST NORTHWEST AND INTO SOUTH FLORIDA TUESDAY NIGHT THROUGH FRIDAY. THIS SAHARAN AIR LAYER (DUST LAYER) WILL HELP TO REDUCE THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS OVER THE CWA FOR THE REST OF THE WORK WEEK. SO WILL REDUCE THE POPS TO 20 TO 30 PERCENT FOR MOST OF THE CWA FOR THE REST OF THE WORK WEEK...EXCEPT FOR 40 PERCENT ON TUESDAY FOR THE LAKE OKEECHOBEE AREA AND PALM BEACH COUNTY. A FEW OF THE STORMS COULD ALSO BECOME STRONG ON TUESDAY OVER THE LAKE OKEECHOBEE AREAS AND PALM BEACH COUNTY...DUE TO THE COMBINATION OF THE SAHARAN AIR LAYER (DUST LAYER) AND THE MOISTURE TO THE NORTH. THE PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE GUSTY WINDS, HAIL, AND HEAVY RAINFALL. .LONG TERM... THE WEATHER OVER SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK WILL DEPEND ON THE LOCATION AND STRENGTH OF THE STRONG TROPICAL WAVE LOCATED OVER THE CENTRAL ATLANTIC WATERS. SOME OF THE MODELS MOVE THE STRONG TROPICAL WAVE OVER THE CARIBBEAN ISLANDS THIS WEEKEND... AND INTO THE EASTERN GULF OF MEXICO BY EARLY NEXT WEEK. SOME OTHER LONG RANGE MODELS MOVE THE STRONG TROPICAL WAVE NORTHWEST THIS WEEKEND AND THEN NORTHWARD BY EARLY NEXT WEEK PASSING TO THE EAST OF THE CWA. SO AT THIS TIME...PLAN ON KEEPING THE TYPICAL SUMMER TIME WEATHER PATTERN IN PLACE FOR THIS WEEKEND INTO EARLY NEXT WEEK OVER THE CWA...AND WILL CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON THE STRENGTH AND POSITION OF THIS STRONG TROPICAL WAVE. && .MARINE... THE WINDS TONIGHT INTO WEDNESDAY NIGHT WILL BE FROM THE SOUTH TO SOUTHWEST DIRECTION AT 5 TO 10 KNOTS...BEFORE SWINGING TO A EASTERLY DIRECTION BY LATE THIS WEEKEND. THIS WILL KEEP THE SEAS AT 2 FEET OR LESS IN BOTH THE ATLANTIC AND GULF WATERS THROUGH FRIDAY. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH FRIDAY. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 77 92 / 30 40 20 20 FORT LAUDERDALE 78 92 78 92 / 20 30 10 20 MIAMI 79 93 79 93 / 20 20 10 20 NAPLES 77 91 77 91 / 20 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...54/BNB AVIATION/RADAR...52/PS
Hazardous weather outlook, Aug 20, 9:28 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 928 AM EDT MON AUG 20 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210430- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 928 AM EDT MON AUG 20 2012 ...SCATTERED THUNDERSTORMS ACROSS PORTIONS OF SOUTH FLORIDA TODAY WITH ONE OR TWO STRONG... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF SCATTERED THUNDERSTORMS FROM NOON THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS TODAY. THIS THUNDERSTORM ACTIVITY WILL AFFECT PRIMARILY THE INTERIOR AREAS AROUND LAKE OKEECHOBEE AND THE EAST COAST AREAS MAINLY FROM BROWARD COUNTY NORTH TO PALM BEACH COUNTY. ELSEWHERE ACTIVITY IS LIKELY TO BE MORE ISOLATED. MAIN CONCERNS WITH THE STORMS WILL BE FREQUENT LIGHTNING, GUSTY WINDS, MAY BE SMALL HAIL WITH ONE OR TWO STRONG STORMS, AND LOCALLY HEAVY RAIN. TEMPERATURES: HEAT INDICES WILL BE AROUND 100 TO 104 DEGREES IN MOST OF THE INTERIOR AREAS WITH HEAT INDICES 105 DEGREES OR HIGHER ALSO POSSIBLE IN PORTIONS OF THE SOUTHWEST INTERIOR AND AROUND THE LAKE OKEECHOBEE AREA. WIND: ONE OR TWO STORMS COULD PRODUCE WIND GUSTS OF JUST OVER 40 MPH TODAY ACROSS THE AREAS WITH GREATEST ACTIVITY TODAY. HAIL: SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS ACROSS THE AREAS WITH GREATEST ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING. AT THIS TIME NO ACTIVITY OUTSIDE OF THE ORDINARY IS EXPECTED WITH THE MAIN CONCERN BEING LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. PS
In the hours before
Special weather statement, Aug 20, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT MON AUG 20 2012
FLZ067-071-202115-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
416 PM EDT MON AUG 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 515 PM EDT
* AT 414 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING
NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
RURAL SOUTHERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2638 8046 2643 8048 2644 8029 2633 8029
2630 8034 2630 8040
TIME...MOT...LOC 2016Z 175DEG 3KT 2633 8037
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:44 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Aug 20, 4:58 PM EDT | Special Weather Statement | MFL | Hendry | 62 min |
| Aug 20, 6:22 PM EDT | Special Weather Statement | MFL | Martin | 38 min |
| Aug 20, 6:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.